Thunderstorm Wind, Koochiching
- When
- August 8, 9:47 PM CST
- Where
- Koochiching County, International Falls
- Measured
- 50 kt (58 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.600, -93.400
Trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Aug 8, 1:50 PM CST, 7 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 250 PM CDT WED AUG 8 2001 FORECAST FOCUS WILL BE CONVECTION TONIGHT INTO THURSDAY MORNING. MODELS IN GENERAL AGREEMENT AND FOLLOWED THE ETA FOR MOST OF DETAILS. SURFACE ANALYSIS SHOWS BOUNDARY EXTENDING FROM SOUTHEAST NORTH DAKOTA TOWARD THE ARROWHEAD. CLUSTER OF SHOWERS AND THUNDERSTORMS OCCURRING ATTM IN EASTERN NORTH DAKOTA/WESTERN MINNESOTA NEAR THIS FEATURE. COLD FRONT FURTHER WEST. 850MB/SURFACE COLD FRONTS SLOW AS THEY MOVE INTO MINNESOTA THIS EVENING. 700MB TEMPS BEGIN TO COOL AND DROP BELOW 10C BY 06Z. 100KT JET MAX ALSO CRUISES THROUGH CENTRAL/SOUTHERN CANADIAN PROVINCES AND WILL CREATE ADDED DIVERGENCE. COMBO OF CONVERGENCE WITH LOWER LEVEL COLD FRONT AND UPPER DIVERGENCE WILL BE ENOUGH LIFT AS CAP ERODES LATER THIS EVENING. DEWPOINTS IN THE UPPER 60S TO MID 70S REMAIN OVER MOST OF CWA SO LOW LEVELS REMAIN QUITE MOIST. 0-6KM SHEAR OF 25-30KTS INCREASES TO 30-40KTS BY 06Z. SEVERE STORM POTENTIAL CONTINUES...AND WILL INCREASE LATER THIS EVENING AS ABOVE MENTIONED FEATURES DEVELOP/MOVE CLOSER TO CWA. COLD FRONT THEN MOVES THROUGH CWA THURSDAY MORNING...WITH DECENT COLD AIR ADVECTION BRINGING RELIEF FROM THE HEAT AND HUMIDITY. GUSTY WIND TO DEVELOP FROM THE NORTHWEST DURING THE DAY WITH 35 KNOTS AT 850MB. AFTER SOME MORNING CLOUDS...PARTIAL CLEARING TO DEVELOP. THERE MAY BE MORE CLOUDS FAR NORTH. FOLLOWED GUIDANCE TEMPERATURES...BUT INCREASED SOME TOMORROW. .DLH...NONE. MELDE
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-090100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 741 PM CDT WED AUG 8 2001 ...SEVERE THUNDERSTORM WATCH 663 HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHEASTERN MINNESOTA AND ALL OF NORTHWESTERN WISCONSIN AND EXTREME WESTERN LAKE SUPERIOR HAS BEEN CANCELLED. THUNDERSTORMS HAVE MOVED OUT OF THE WATCH AREA AND ARE NO LONGER A THREAT. EOM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH, MN
809 PM CDT WED AUG 8 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0408 PM LONGVILLE MN 60 MPH TSTM WIND GUST
08/08/01 CASS
0421 PM REMER MN .75 INCH HAIL
08/08/01 CASS
0423 PM BREEZY POINT MN MANY TREES DOWN
08/08/01 CROW WING
0425 PM SWATARA MN MANY TREES UPROOTED WITH
08/08/01 AITKIN 16 INCH TREE KNOCKED DOWN
0433 PM HILL CITY MN MANY TREES DOWN IN WOODED
08/08/01 AITKIN AREA AROUND HOME
0458 PM 3 S WARBA MN .75 INCH HAIL
08/08/01 ITASCA
0505 PM FLOODWOOD MN MANY TREES DOWN AROUND
08/08/01 ST LOUIS HOME
0541 PM WAWINA MN 17 TO 18 INCH TREES DOWN
08/08/01 AITKIN ALONG HWY 2
0543 PM 2 N COTTON MN 6 TO 8 INCH TREES DOWN
08/08/01 ST LOUIS
0558 PM ISLAND LAKE MN .75 INCH HAIL
08/08/01 ST LOUIS
0621 PM 5 S AURORA MN 10 TO 12 INCH TREES DOWN
08/08/01 ST LOUIS ALONG HWY 4
0643 PM SILVER BAY MN .75 INCH HAIL
08/08/01 LAKE
TEThe Duluth radar (KDLH), 215 km away, was scanning. The volume nearest the first event began at 03:45 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2001Every state in 2001This day in weather historyWarnings in Minnesota, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5269050.